Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 32, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 21, 2019, 4:58 PM EDT for Wayne County, Ohio. It was in force for 5 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2019, 4:58 PM EDT (20:58 UTC)
- Expired
- Jul 21, 2019, 10:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, OH
The radar
The Cleveland radar (KCLE), 71 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 5:37 PM EDT | FLASH FLOOD | 2 Wnw Apple Creek, OH | 4 OCCUPANTS NEED RESCUE FROM A RESIDENCE. WAYNE COUNTY DIVE TEAM RESPONDING ALONG WITH APPLE CREEK FIRE. |
| Jul 21, 5:58 PM EDT | FLOOD | 2 Wnw Apple Creek, OH | MAJOR FLOODING ONGOING IN THE APPLE CREEK AREA. MULTIPLE ROAD CLOSURES AND WATER RESCUES ONGOING. |
| Jul 21, 6:00 PM EDT | HEAVY RAIN 2.6 | 4 W Apple Creek, OH | MESONET STATION WTRO1 USCRN SITE. |
| Jul 21, 6:08 PM EDT | FLOOD | Apple Creek, OH | PAVEMENT WASHED AWAY ON PARK ST IN APPLE CREEK DUE TO FLOODING. |
| Jul 21, 6:21 PM EDT | FLASH FLOOD | 3 Wsw Apple Creek, OH | WATER RESCUE, FREDERICKSBURG ROAD, SOUTH OF US 250 IN A RESIDENTIAL STRUCTURE. |
| Jul 21, 7:00 PM EDT | HEAVY RAIN 4.27 | 4 W Apple Creek, OH | MESONET STATION WTRO1 USCRN SITE. |
| Jul 21, 7:18 PM EDT | HEAVY RAIN 3.75 | 1 Se Apple Creek, OH | 3.75 INCHES OF RAIN MEASURED SINCE START OF EVENT (~4 HOURS) ABOUT 1 MILES SOUTHEAST OF APPLE CREEK. |
| Jul 21, 7:24 PM EDT | FLASH FLOOD | 2 Sse Wooster, OH | S BAUER RD BEING EVACUATED BY FD DUE TO FLOODING. |
| Jul 21, 7:29 PM EDT | FLASH FLOOD | 5 S Wooster, OH | MULTIPLE CARS STUCK IN THE WATER. WAYNE COUNTY DIVE TEAM RESPONDING. |
| Jul 21, 7:30 PM EDT | FLOOD | 4 Sse Wooster, OH | ROAD WASHED AWAY ON MCCOY ROAD, SOUTH OF US 250. |
| Jul 21, 9:29 PM EDT | FLASH FLOOD | 2 Sse Wooster, OH | MANDATORY EVACUATIONS AND ONGOING RESCUES DUE TO HIGH WATER, FD HAS NOTED SOME STRUCTURE DAMAGE TO BUILDINGS FROM THE SWIFT MOVING WATER WITH AT LEAST ONE STRUCTURE PARTIAL COLLAPSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1836 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
661 WGUS51 KCLE 212058 FFWCLE OHC169-220200- /O.NEW.KCLE.FF.W.0032.190721T2058Z-190722T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Cleveland OH 458 PM EDT Sun Jul 21 2019 The National Weather Service in Cleveland has issued a * Flash Flood Warning for... Wayne County in northeastern Ohio... * Until 1000 PM EDT. * At 458 PM EDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Wooster, Orrville, Dalton, Shreve, Mount Eaton, Smithville, Apple Creek, Marshallville, Fredericksburg, Congress and Reedsburg. Additional rainfall amounts of one to two are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4067 8213 4093 8213 4093 8166 4067 8165 $$ Oudeman
2 follow-up statements
726 WGUS71 KCLE 212218 FFSCLE Flash Flood Statement National Weather Service Cleveland OH 618 PM EDT Sun Jul 21 2019 OHC169-220200- /O.CON.KCLE.FF.W.0032.000000T0000Z-190722T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wayne OH- 618 PM EDT Sun Jul 21 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR WAYNE COUNTY... At 616 PM EDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Radar has estimated that up to three inches of rain have already fallen near Apple Creek and just south of Wooster. Closer to 2 inches of rain has fallen north of Wooster. Numerous roads are closed and impassable. Flash flooding is occurring. Some locations that will experience flooding include... Wooster, Orrville, Dalton, Shreve, Mount Eaton, Smithville, Apple Creek, Marshallville, Fredericksburg, Congress and Reedsburg. Additional rainfall amounts of an inch or two are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4067 8213 4093 8213 4093 8166 4067 8165 $$ Oudeman
619 WGUS71 KCLE 220003 FFSCLE Flash Flood Statement National Weather Service Cleveland OH 803 PM EDT Sun Jul 21 2019 OHC169-220200- /O.CON.KCLE.FF.W.0032.000000T0000Z-190722T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wayne OH- 803 PM EDT Sun Jul 21 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR WAYNE COUNTY... At 801 PM EDT, Doppler radar and automated rain gauges indicated that heavy rain was falling over the area. Upwards of 4 inches of rain have fallen. Flash flooding is already occurring. Additional heavy rain will be falling across the southern half of Wayne county including the Apple Creek area with another inch likely before 930pm. Numerous roads are impassable. Some locations that will experience flooding include... Wooster, Orrville, Dalton, Shreve, Mount Eaton, Smithville, Apple Creek, Marshallville, Fredericksburg, Congress and Reedsburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4067 8213 4093 8213 4093 8166 4067 8165 $$ Oudeman
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:43 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 21, 3:43 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 343 PM EDT Sun Jul 21 2019 .SYNOPSIS... A weak cold front will move south across the area this evening as low pressure along the boundary shifts east across central and southern Ohio to the mid Atlantic States by Monday afternoon. A much cooler and less humid air mass will move into the region for much of the week as high pressure gradually builds into and across the Ohio Valley. && .NEAR TERM /THROUGH MONDAY NIGHT/... The main question in the near term is the amount and intensity of convective development that is expected this evening. A diffuse/weak frontal/lake breeze boundary located from the south shore of Lake Erie to low pressure in central Indiana will help focus convective development over the next several hours as the low progresses eastward. The complex over northern IN will likely move east as other development occurs in the CWA. With PW near 1.7" heavy downpours are possible with the slow moving storms. Downburst winds are possible too given DCAPE near 1100 J/KG and MLCAPE near 2000 J/KG. Coverage should increase by 21 UTC over the western and central counties of the CWA from near FDY to MFD Knox and MNN with lesser coverage to the east across Stark County. The activity should decrease by midnight and still linger into Monday over the southeast half of the area as the surface wave makes its way east of Ohio. Convective potential will decrease so will not mention thunder but some is still possible. Cooler less humid air will gradually filter into the region Monday and Monday night. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Big change from the weekend for the short term period. Surface high pressure will work from west of the Great Lakes and across our region. Aloft the upper trough axis swings across on Tuesday and this may be enough to kick off a few isolated/scattered showers. Otherwise fair with temperatures running a few degrees below normal in the mid/upper 70s. By Thursday, though, the high shifts east and we will gain a few degrees and highs will be back in the upper 70s/lower 80s. && .LONG TERM /THURSDAY THROUGH SUNDAY/... The stretch of good weather will continue to end the week. A cold front on the horizon for the weekend is now being delayed by the models and therefore have lowered the precip chances for Saturday. Kept some mention for Sunday though at this point with increasing heat/moisture. Temperatures through the period will be seasonable. && .AVIATION /18Z Sunday THROUGH Friday/... A weak front boundary will settle south through the region this evening with scattered showers and thunderstorms expected along and ahead of the boundary. Generally VFR conditions are expected but with showers and storms with MVFR conditions can be expected from the mid afternoon into the evening especially along and south of US-Route 30. Some lower clouds with MFR ceilings are possible after midnight with scattered showers which may linger into Monday east of I-71 and south I-90. OUTLOOK...Non-VFR possible early Monday evening with scattered showers. && .MARINE... Cold frontal boundary south of the lake, but a trough remains with the airmass change arriving on Monday. Winds will remain out of the north to northeast tonight into Monday as a wave travels along the front across Ohio. There is an uptick in wind expected tonight which may make the nearshore waters choppy, but a second and better uptick is expected Monday with the arrival of the cooler airmass. We could very well see a Small Craft Advisory for Monday night. Beyond that high pressure shifts from west of the lakes to the eastern lakes through the course of the week with fair conditions on Lake Erie. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...LaPlante NEAR TERM...LaPlante SHORT TERM...Oudeman LONG TERM...Oudeman AVIATION...LaPlante MARINE...Oudeman
Hazardous weather outlook, Jul 20, 8:03 PM EDT, 20 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 803 PM EDT Sat Jul 20 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-220015- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 803 PM EDT Sat Jul 20 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:23 PM EDT | Special Weather Statement | CLE | Geauga | 52 min |
| Jul 20, 8:30 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 60 min |
| Jul 20, 8:47 PM EDT | Special Marine Warning | CLE | 58 min | |
| Jul 20, 9:40 PM EDT | Special Marine Warning | CLE | 79 min | |
| Jul 20, 9:43 PM EDT | Special Weather Statement | CLE | Ashtabula | 47 min |
| Jul 20, 9:46 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Lake | 59 min |
| Jul 21, 4:14 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 61 min |
| Jul 21, 4:34 PM EDT | Areal Flood Advisory | CLE | Wayne | 4 hr |
| Jul 21, 4:47 PM EDT | Areal Flood Advisory | CLE | Wayne | 4 hr |
| Jul 21, 5:01 PM EDT | Flash Flood Warning | CLE | Mahoning | 3 hr |
| Jul 21, 5:27 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 63 min |
| Jul 21, 5:30 PM EDT | Special Weather Statement | CLE | Wood | 45 min |
| Jul 21, 5:46 PM EDT | Areal Flood Advisory | CLE | Crawford, Wyandot | 4 hr |
| Jul 21, 6:04 PM EDT | Areal Flood Advisory | CLE | Mahoning, Trumbull | 3 hr |
| Jul 21, 6:28 PM EDT | Special Weather Statement | CLE | Wood | 62 min |
| Jul 21, 6:31 PM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Richland | 4 hr |
| Jul 21, 6:35 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Sandusky, Seneca, Wood | 55 min |
| Jul 21, 6:55 PM EDT | Special Weather Statement | CLE | Richland | 50 min |
| Jul 21, 6:58 PM EDT | Tornado Warning | CLE | Hancock, Seneca, Wood | 47 min |
| Jul 21, 7:04 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Richland | 56 min |
| Jul 21, 7:10 PM EDT | Flash Flood Warning | CLE | Ashland, Crawford, Richland | 6 hr |
| Jul 21, 7:26 PM EDT | Flash Flood Warning | CLE | Wyandot | 6 hr |
| Jul 21, 7:50 PM EDT | Areal Flood Advisory | CLE | Ashland, Holmes, Knox, Richland | 6 hr |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.